Alert archive / Nevada / Wind Advisories in 2009

Wind Advisory 7, NWS Elko, NV

March 25, 2009Elko County, Nevada

NWS Elko, NV issued this wind advisory at Mar 25, 2009, 3:00 PM PDT for Elko County, Nevada. It took effect at Mar 26, 2009, 6:06 AM PDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Mar 25, 2009, 3:00 PM PDT (22:00 UTC)
In effect from
Mar 26, 2009, 6:06 AM PDT
Expired
Mar 26, 2009, 8:00 PM PDT
In force
14 hr
Issued by
NWS Elko, NV

County Elko County, NV

The radar

The Elko radar (KLRX), 129 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Elko, NV (KLKN), launched 12:00Z, 10.0 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Elko, NV at 12:00Z on 2009-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Elko, NV at 12:00Z on 2009-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 174 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1361 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
174 m²/s²
0-3 km storm-relative helicity
319 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KLKN 252201
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
300 PM PDT WED MAR 25 2009

NVZ013-261300-
/O.NEW.KLKN.WI.Y.0007.090326T1600Z-090327T0300Z/
NORTHERN NYE COUNTY-
INCLUDING THE CITY OF...TONOPAH
300 PM PDT WED MAR 25 2009

...WIND ADVISORY IN EFFECT FROM 9 AM TO 8 PM PDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 9 AM TO 8 PM PDT THURSDAY FOR NORTHERN
NYE COUNTY. 

STRONG NORTHWESTERLY WINDS WILL CONTINUE ACROSS NORTHERN NYE
COUNTY OVERNIGHT THROUGH THURSDAY. WINDS WILL INCREASE THURSDAY
MORNING WITH SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS OF 40 TO
50 MPH EXPECTED THROUGH 8 PM.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

JH
4 follow-up statements
000 
WWUS75 KLKN 261006
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
306 AM PDT THU MAR 26 2009

NVZ013-262300-
/O.CON.KLKN.WI.Y.0007.090326T1600Z-090327T0300Z/
NORTHERN NYE COUNTY-
INCLUDING THE CITY OF...TONOPAH
306 AM PDT THU MAR 26 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM
PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM
PDT THIS EVENING. 

STRONG NORTHWESTERLY WINDS WILL CONTINUE ACROSS NORTHERN NYE
COUNTY TODAY. WINDS WILL INCREASE THIS MORNING WITH SUSTAINED WINDS
OF 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH EXPECTED THROUGH 8 PM.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$
JMG
000 
WWUS75 KLKN 261306
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
606 AM PDT THU MAR 26 2009

NVZ033-270000-
/O.EXB.KLKN.WI.Y.0007.090326T1306Z-090327T0000Z/
EXTREME EASTERN ELKO COUNTY-
INCLUDING THE CITY OF...WEST WENDOVER
606 AM PDT THU MAR 26 2009

...WIND ADVISORY IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. 

STRONG WEST TO NORTHWESTERLY WINDS WILL CONTINUE ACROSS EXTREME
EASTERN ELKO COUNTY THROUGH THE AFTERNOON BEHIND A STRONG COLD
FRONT THAT MOVED THROUGH THE AREA THIS MORNING. SUSTAINED WINDS OF 
25 TO 35 MPH WITH GUSTS OF 45 MPH EXPECTED THROUGH 5 PM.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NVZ013-270115-
/O.CON.KLKN.WI.Y.0007.090326T1600Z-090327T0300Z/
NORTHERN NYE COUNTY-
INCLUDING THE CITY OF...TONOPAH
606 AM PDT THU MAR 26 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. 

STRONG NORTHWESTERLY WINDS WILL CONTINUE ACROSS NORTHERN NYE
COUNTY TODAY. WINDS WILL INCREASE THIS MORNING WITH SUSTAINED
WINDS OF 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH EXPECTED THROUGH
8 PM.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$
000 
WWUS75 KLKN 262131
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
231 PM PDT THU MAR 26 2009

NVZ033-262245-
/O.CAN.KLKN.WI.Y.0007.000000T0000Z-090327T0000Z/
EXTREME EASTERN ELKO COUNTY-
INCLUDING THE CITY OF...WEST WENDOVER
231 PM PDT THU MAR 26 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WIND
ADVISORY FOR EXTREME EASTERN ELKO COUNTY. SUSTAINED WINDS ARE NOW
BELOW 30 MPH WITH GUSTS BELOW 45 MPH...AND WINDS SHOULD NOT
RETURN TO WIND ADVISORY STRENGTH FOR THE REMAINDER OF THE DAY.
HOWEVER...WINDS WILL CONTINUE TO BE SUSTAINED AT 20 TO 25 MPH WITH
GUSTS OF 35 TO 40 MPH INTO THE EARLY EVENING.

$$

NVZ013-270300-
/O.CON.KLKN.WI.Y.0007.000000T0000Z-090327T0300Z/
NORTHERN NYE COUNTY-
INCLUDING THE CITY OF...TONOPAH
231 PM PDT THU MAR 26 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. 

STRONG NORTHWESTERLY WINDS WILL CONTINUE ACROSS NORTHERN NYE
COUNTY INTO THIS EVENING. SUSTAINED WINDS OF 25 TO 35 MPH WITH
GUSTS OF 40 TO 50 MPH ARE EXPECTED THROUGH 8 PM.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

RCM/TT
000 
WWUS75 KLKN 270315
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
815 PM PDT THU MAR 26 2009


NVZ013-270415-
/O.EXP.KLKN.WI.Y.0007.000000T0000Z-090327T0300Z/
NORTHERN NYE COUNTY-
INCLUDING THE CITY OF...TONOPAH
815 PM PDT THU MAR 26 2009

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY FOR NORTHERN NYE COUNTY IS NO LONGER IN EFFECT.
WINDS WILL CONTINUE TO DIMINISH THROUGH THE REST OF THE EVENING.


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Mar 25, 2:36 PM PDT, 24 minutes earlier.

Area forecast discussion, Mar 25, 2:36 PM PDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
236 PM PDT WED MAR 25 2009

.SYNOPSIS...A STRONG COLD FRONT WILL BE MOVING ACROSS NORTHERN AND
CENTRAL NEVADA TONIGHT INTO EARLY WEDNESDAY. THIS SYSTEM WILL
BRING A CHANCE FOR SNOW MAINLY TO AREAS ALONG AND NORTH OF HIGHWAY
50 WITH THE MOST SIGNIFICANT ACCUMULATIONS BEING NEAR THE IDAHO
BORDER. THERE WILL BE A QUICK WARM UP FOR FRIDAY AND SATURDAY
BEFORE ANOTHER FAST MOVING COLD FRONT AFFECTS THE REGION SUNDAY.
&&

.SHORT TERM...TONIGHT THROUGH SATURDAY...SHORTWAVE DIGGING ON THE
BACKSIDE OF A STRONG UPPER LEVEL TROF WILL BRING SNOW SHOWERS TO
MAINLY THE EASTERN PART OF CWA OVERNIGHT. EXPECT MAINLY LIGHT
AMOUNTS UP TO AN INCH...EXCEPT NORTHERN ELKO COUNTY WHERE 2 TO 5
INCHES EXPECTED WHERE HAVE A WINTER WEATHER ADVISORY TONIGHT. AFTER
THE FRONT PUSHES THROUGH ON THURSDAY...SURFACE GRADIENTS INCREASE
OVER CWA WITH SURFACE WIND SPEEDS OF 25 TO 35 MPH AND GUSTS TO 50
MPH POSSIBLE. THEREFORE...WILL PUT OUT A WIND ADVISORY FOR
NORTHERN NYE COUNTY FROM 9 AM TO 8 PM THURSDAY. AT THIS TIME...
WILL KEEP WHITE PINE COUNTY OUT OF THE WIND ADVISORY...HOWEVER
WINDS MAY BE CLOSE TO ADVISORY CRITERIA. RIDGE BUILDS INTO CWA
THURSDAY AFTERNOON INTO SATURDAY FOR A GRADUAL WARMING TREND. JH

.LONG TERM...SATURDAY NIGHT THROUGH NEXT WEDNESDAY. STRONG
SHORT-WAVE PASSES ACROSS THE REGION LATE SATURDAY NIGHT AND SUNDAY.
BIGGEST CHANGE FROM EARLIER RUNS IS THAT GFS IS STRONGER/FURTHER
SOUTH WHILE ECMWF IS WEAKER/FURTHER NORTH. GENERALLY TRIED TO KEEP
SLIGHT CHANCE/CHANCE POPS CONFINED TO THE NORTHEASTERN HALF OF THE
CWA WITH THIS SYSTEM. IN ITS WAKE...SUNDAY WILL BE A CHILLY AND
BRISK DAY COMPARED TO SATURDAY. TROUGH MOVES OUT AND RIDGE TRIES TO
BUILD IN FROM WEST SUNDAY NIGHT AND MONDAY...THE ECMWF IS STRONGER
WITH THIS RIDGE THAN THE GFS. HOWEVER BOTH MODELS AGREE THAT MONDAY
SHOULD BE A QUIET DRY AND SOMEWHAT MILDER DAY. TUESDAY AND
WEDNESDAY...GFS SHOWS ADDITIONAL IMPULSES RIDING SOUTHEASTWARD ON
THE BACK SIDE OF THE RIDGE AND AFFECTING NORTHEASTERN PARTS OF THE
CWA...WHILE ECMWF KEEPS THESE DISTURBANCES JUST A BIT FURTHER EAST
AND MOSTLY KEEPS US DRY. HAVE SLIGHT CHANCE POPS IN NORTHEASTERN
AREAS TO COVER. GFS AND ECMWF ARE IN DISPUTE REGARDING TEMPS...WITH
ECWMF WARMER AND GFS COLDER /WHICH MAKES SENSE GIVEN ECMWFS
STRONGER RIDGE/. TRIED TO COMPROMISE BETWEEN THE TWO GIVEN
DISPARITY. RCM

.LKN WATCHES/WARNINGS/ADVISORIES...

.WINTER WEATHER ADVISORY UNTIL 5 AM PDT THURSDAY FOR NVZ031.
.WIND ADVISORY FROM 9 AM TO 8 PM THURSDAY FOR NVZ013.

87/93
Hazardous weather outlook, Mar 25, 4:35 AM PDT, 10 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
435 AM PDT WED MAR 25 2009

NVZ031-261145-
NORTHERN ELKO COUNTY-
435 AM PDT WED MAR 25 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
NEVADA.

.DAY ONE...TODAY AND TONIGHT.

A STORM SYSTEM WILL BE MOVING THROUGH NORTHERN NEVADA LATE THIS
AFTERNOON AND THIS EVENING BRINGING SNOW...COLDER AIR AND GUSTY
WINDS TO THE AREA. SNOW ACCUMULATIONS OF 2 TO 5 INCHES WITH
LOCALLY HIGHER AMOUNTS POSSIBLE ABOVE 6000 FEET ARE POSSIBLE LATE
THIS AFTERNOON THROUGH TONIGHT...THEREFORE A WINTER WEATHER
ADVISORY HAS BEEN ISSUED FOR THE AREA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ANOTHER COLD FRONT WILL MOVE THROUGH THE AREA ON SUNDAY BRINGING
A CHANCE FOR SNOW TO NORTHERN AND CENTRAL NEVADA.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.

NVZ013-030-032>037-261145-
NORTHERN NYE COUNTY-HUMBOLDT COUNTY-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
435 AM PDT WED MAR 25 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NEVADA...NORTH
CENTRAL NEVADA...NORTHEAST NEVADA...NORTHWEST NEVADA AND SOUTH
CENTRAL NEVADA.

.DAY ONE...TODAY AND TONIGHT.

A STORM SYSTEM WILL BE CROSSING THE REGION LATE THIS AFTERNOON AND
TONIGHT BRINGING A CHANCE FOR SNOW...COOLER TEMPERATURES AND GUSTY
WINDS TO THE AREA. UP TO 2 INCHES OF SNOW IS POSSIBLE IN THE
VALLEYS ALONG AND NORTH OF HIGHWAY 50 WITH 2 TO 4 INCHES IN THE
MOUNTAINS BY THURSDAY MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ANOTHER COLD FRONT WILL MOVE THROUGH THE AREA ON SUNDAY BRINGING
A CHANCE FOR SNOW TO NORTHERN AND CENTRAL NEVADA.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.

JMG

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 25, 3:10 AM PDTWinter Weather AdvisoryLKNElko24 hr

Nearby

Wind Advisories in Nevada, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.